Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 01:05:08 AM

Login with username, password and session length


Members
  • Total Members: 24312
  • Latest: Eb39
Stats
  • Total Posts: 650563
  • Total Topics: 49674
  • Online Today: 141
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 4
Guests: 128
Total: 132

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Fiber laxatives and meds absorption  (Read 2256 times)

0 Members and 1 Guest are viewing this topic.

Offline J220

  • Member
  • Posts: 587
Fiber laxatives and meds absorption
« on: October 25, 2012, 11:46:28 AM »
Probably a non-issue but as usual I prefer to ask to be sure.

I take my atripla at night, at around 1am, and then after I wake up, like around 11am I've been taking one glass of natural fiber laxative, just to improve things a bit cause I have a horrible diet

Am I correct in assuming that by this time the meds have long been absorbed and the laxative will not have a detrimental effect on absorption?

The laxative I have been taking is the same as Metamucil, and even though the instructions say I can take two glasses a day, I only take one, all I need to improve things a bit, no diarreah or anything.

Thanks in advance.

J.
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

Offline Miss Philicia

  • Member
  • Posts: 24,522
  • celebrity poster, faker & poser
Re: Fiber laxatives and meds absorption
« Reply #1 on: October 25, 2012, 11:53:06 AM »
I would think that the laxative works in the colon (because that's where your poop lives), so indeed your HIV meds would have been absorbed before that last part of you digestive tract.
"Iíve slept with enough men to know that Iím not gay"

Offline vaguesbleues

  • Member
  • Posts: 93
Re: Fiber laxatives and meds absorption
« Reply #2 on: October 25, 2012, 04:05:38 PM »
What would be the concern about taking fiber and medication too close together?  I say this because I've definitely had issues with increased diarrhea since starting on Atripla (although...it could also just be due to HIV as well I suppose).  I've found that taking fiber 2x a day helps IMMENSELY with keeping the diarrhea at bay.  I take Metamucil in the morning when I get up, and then once again at night, which ends up being fairly close to when I take the Atripla. 
03/10/2011 - Tested HIV negative
04/26/2011 - Inconclusive WB result
05/19/2011 - Confirmed HIV positive
                    VL < 50, T-Cell 747 (30%)
06/13/2011 - VL 345, T-Cell 841 (30%)
08/23/2011 - VL 50,100, T-Cell 1155 (19%) - CMV
09/18/2011 - Started Atripla!!
11/07/2011 - VL 489, T-Cell 881 (31%)
02/08/2012 - VL Undetectable!!, T-Cell 772 (34%)
08/08/2012 - VL UD, T-Cell 1070 (42%)
11/05/2012 - VL UD, T-Cell 1174 (35%)
03/18/2013 - VL UD, T-Cell 972 (28%)
10/04/2013 - VL UD, T-Cell 1025 (34%)

Offline J220

  • Member
  • Posts: 587
Re: Fiber laxatives and meds absorption
« Reply #3 on: October 25, 2012, 05:00:06 PM »
What would be the concern about taking fiber and medication too close together?  I say this because I've definitely had issues with increased diarrhea since starting on Atripla (although...it could also just be due to HIV as well I suppose).  I've found that taking fiber 2x a day helps IMMENSELY with keeping the diarrhea at bay.  I take Metamucil in the morning when I get up, and then once again at night, which ends up being fairly close to when I take the Atripla.

There are in fact warnings about taking meds and laxatives too close together, otherwise the laxative could potentially prevent the body from absorbing enough of the medication, whether there is diarrhea present or not. My question was whether I was allowing enough time between the two to ensure med absorption. I keep seeing 2 hours as the minimum time to wait between the two, so I just wanted to be sure.

J.
"Hope is my philosophy
Just needs days in which to be
Love of Life means hope for me
Born on a New Day" - John David

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.